Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 248, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2004, 5:58 PM CDT for Cass County, Otoe County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2004, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 12, 2004, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Cass County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 63 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:17 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 2:17 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 217 PM CDT SAT JUN 12 2004 .DISCUSSION... BRIEF DISCUSSION THIS AFTERNOON WITH SEVERE WEATHER ACROSS THE CWA. ATMOSPHERE IS DESTABILIZING RAPIDLY...PARTICULARLY ACROSS SOUTHER SECTIONS OF THE CWA. MSAS SBCAPES OVER NRN KS WERE OVER 4000 J/KG WITH LIS PUSHING -13. A CLUSTER OF STORMS HAVE BROKEN OUT OVER THE CWA AND WAS PUSHING EAST/NORTHEAST. A STALLED FRONTAL BOUNDARY FROM SRN MN INTO SERN NEB AND NRN KS IS THE DIVIDING LINE FOR AN UNSTABLE AIR MASS. WEAK MLCINH AND FAVORABLE LSI VALUES INDICATE NO SIGNIFICANT CAPPING PRESENT TO HAMPER STORM DEVELOPMENT. ALSO... MOIST SOUTHERLY WINDS SOUTH OF THE FRONT HELPING TO ENHANCE CURRENTLY ACTIVE STORMS. SHORT TERM CONCERNS ARE FOR MORE STORMS THIS EVENING. LATEST SPC DAY 1 SHOWS SOUTHERN SECTIONS OF THE CWA IN THE MODERATE RISK. THE MODELS ARE SHOWING A FEW EMBEDDED SHORT WAVES MOVING THRU THE FLOW OF THE NORTH CENTRAL PLAINS BROAD TROF WHICH SHOULD HELP ENHANCE ADDITIONAL ACTIVITY...ALBEIT MAINLY SOUTH WERE HIGH LEVEL OF INSTABILITY AND MOISTURE REMAIN. THEREFORE WILL COVER SOUTHERN SECTIONS...MAINLY SOUTH OF I-80...HEAVILY WITH POPS AND SMALL POPS ELSEWHERE. FOR SUNDAY...THE UPPER LEVEL TROF AXIS MOVES EAST OF THE AREA...TAKING PCPN CHANCES WITH IT. HOWEVER...WILL KEEP SOME SLGT POPS IN PLACE OVER ERN SECTIONS OF THE CWA FOR ANY EXITING ACTIVITY. IN THE EXTENDED PERIODS...PCPN CHANCES RETURN MONDAY AND CONTINUE THROUGH MONDAY NIGHT. THE ETA ADVERTISES LOW LEVEL QG- FRONTOGENETIC FORCING OVER THE CWA AS DEEP LAYER OMEGA VALUES INCREASE THRU THE AFTERNOON AND INTO THE OVERNIGHT HOURS. GOING POP FCST SEEM REASONABLE AT THE MOMENT. FOR TUESDAY AND BEYOND...PCPN CHANCES WILL BE DETERMINED BY LOW LEVEL BOUNDARY LOCATION. CONFIDENT RATHER LOW GIVEN EXTENDED MODEL DIFFERENCES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jun 12, 11:36 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1136 AM CDT SAT JUN 12 2004 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122300- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO THIS EVENING WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD. LOW PRESSURE OVER KANSAS AND A WARM FRONT IN SOUTHEAST NEBRASKA WILL BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG INSTABILITY AND AN UPPER LEVEL DISTURBANCE MOVING INTO EASTERN NEBRASKA WILL HELP CAUSE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM THIS AFTERNOON INTO LATE EVENING. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALL AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO ACCOMPANY THE STRONGER STORMS. VERY UNSTABLE CONDITIONS HAVE DEVELOPED AS WARM MOIST AIR MOVES NORTH INTO THE REGION FROM KANSAS AND MISSOURI. STRONG THUNDERSTORMS HAVE DEVELOPED EARLY...AND STORMS ARE LIKELY TO CONTINUE INTO THE EVENING. DUE TO THE EARLY AND RAPID DEVELOPMENT OF THUNDERSTORMS... A CONFERENCE CALL WILL NOT BE SCHEDULED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS AFTERNOON AND EVENING. POLLACK
In the hours before
Local storm report, Jun 12, 4:16 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
416 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 4 SW DORCHESTER 40.61N 97.17W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 12, 4:35 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
435 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 S FRIEND 40.54N 97.28W
06/12/2004 2.00 INCH SALINE NE EMERGENCY MNGR
0420 PM HAIL WILBER 40.48N 96.96W
06/12/2004 2.00 INCH SALINE NE AMATEUR RADIO
SIXTH AND L STREETS WEST OF WILBER
0420 PM HAIL NELIGH 42.13N 98.03W
06/12/2004 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
0415 PM HAIL 4 NE GRETNA 41.18N 96.19W
06/12/2004 0.75 INCH SARPY NE CO-OP OBSERVER
DIME SIZE HAIL COVERING BACK DECK OF HOME
0405 PM HAIL OMAHA 41.26N 96.01W
06/12/2004 1.00 INCH DOUGLAS NE PUBLIC
ONE HUNDRED FORTY FOURTH AND WEST CENTER IN OMAHA
0435 PM HAIL CRETE 40.63N 96.96W
06/12/2004 0.88 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 12, 5:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
510 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 4 NW HALLAM 40.58N 96.84W
06/12/2004 1.00 INCH LANCASTER NE EMERGENCY MNGR
0459 PM NON-TSTM WND GST WILBER 40.48N 96.96W
06/12/2004 69 MPH SALINE NE EMERGENCY MNGR
0459 PM HAIL 4 SW DENTON 40.70N 96.90W
06/12/2004 1.00 INCH LANCASTER NE AMATEUR RADIO
0455 PM HAIL 2 NW WILBER 40.50N 96.99W
06/12/2004 1.00 INCH SALINE NE TRAINED SPOTTER
&&
JBLocal storm report, Jun 12, 5:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
513 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 5 S DENTON 40.67N 96.84W
06/12/2004 1.00 INCH LANCASTER NE AMATEUR RADIO
&&
JBLocal storm report, Jun 12, 5:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
519 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CRETE 40.63N 96.96W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 12, 5:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
548 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0519 PM NON-TSTM WND GST 1 NW SPRAGUE 40.64N 96.76W
06/12/2004 60 MPH LANCASTER NE AMATEUR RADIO
0523 PM HAIL WILBER 40.48N 96.96W
06/12/2004 1.25 INCH SALINE NE EMERGENCY MNGR
0523 PM NON-TSTM WND GST WILBER 40.48N 96.96W
06/12/2004 69 MPH SALINE NE EMERGENCY MNGR
0523 PM FLOOD WILBER 40.48N 96.96W
06/12/2004 SALINE NE EMERGENCY MNGR
MAJOR STREET FLOODING
0523 PM HAIL 2 SW PALMYRA 40.69N 96.42W
06/12/2004 0.75 INCH OTOE NE TRAINED SPOTTER
0528 PM HAIL 4 SE CRETE 40.58N 96.90W
06/12/2004 1.00 INCH LANCASTER NE EMERGENCY MNGR
0538 PM HAIL 1 N HICKMAN 40.64N 96.63W
06/12/2004 1.00 INCH LANCASTER NE LAW ENFORCEMENT
0526 PM HAIL 5 ESE CRETE 40.60N 96.87W
06/12/2004 1.25 INCH LANCASTER NE AMATEUR RADIO
0526 PM NON-TSTM WND GST 5 ESE CRETE 40.60N 96.87W
06/12/2004 60 MPH LANCASTER NE AMATEUR RADIO
0524 PM HAIL 1 N HALLAM 40.55N 96.79W
06/12/2004 1.00 INCH LANCASTER NE AMATEUR RADIO
0525 PM HAIL 3 S SPRAGUE 40.58N 96.75W
06/12/2004 1.75 INCH LANCASTER NE AMATEUR RADIO
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:54 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 51 min |
| Jun 12, 11:45 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 12:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Jun 12, 12:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 30 min |
| Jun 12, 12:25 PM CDT | Tornado Warning | OAX | Saunders | 35 min |
| Jun 12, 12:34 PM CDT | Tornado Warning | OAX | Dodge, Saunders, Washington | 56 min |
| Jun 12, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 36 min |
| Jun 12, 12:49 PM CDT | Tornado Warning | OAX | Gage | 41 min |
| Jun 12, 12:53 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 67 min |
| Jun 12, 12:59 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 46 min |
| Jun 12, 1:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 31 min |
| Jun 12, 2:18 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 42 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 43 min |
| Jun 12, 2:34 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 41 min |
| Jun 12, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 47 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 3:17 PM CDT | Flash Flood Warning | OAX | Saline | 6 hr |
| Jun 12, 3:19 PM CDT | Tornado Warning | OAX | Saline | 41 min |
| Jun 12, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 31 min |
| Jun 12, 3:58 PM CDT | Tornado Warning | OAX | Saline | 62 min |
| Jun 12, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 31 min |
| Jun 12, 4:01 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| Jun 12, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 25 min |
| Jun 12, 4:13 PM CDT | Flash Flood Warning | OAX | Douglas | 6 hr |
| Jun 12, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 4:20 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 40 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 38 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 31 min |
| Jun 12, 4:32 PM CDT | Tornado Warning | OAX | Lancaster | 58 min |
| Jun 12, 4:33 PM CDT | Flash Flood Warning | OAX | Sarpy | 6 hr |
| Jun 12, 4:59 PM CDT | Tornado Warning | OAX | Saline | 46 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 35 min |
| Jun 12, 5:20 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 40 min |
| Jun 12, 5:25 PM CDT | Flash Flood Warning | OAX | Lancaster | 4 hr |
| Jun 12, 5:30 PM CDT | Tornado Warning | OAX | Lancaster | 45 min |
| Jun 12, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 44 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 56 min |
| Jun 12, 6:17 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
| Jun 12, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 56 min |
| Jun 12, 1:01 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Mills, Pottawattamie | 44 min |
| Jun 12, 1:44 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 31 min |
| Jun 12, 1:49 PM CDT | Tornado Warning | OAX | Monona | 26 min |
| Jun 12, 1:54 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 36 min |
| Jun 12, 2:03 PM CDT | Tornado Warning | OAX | Mills, Montgomery | 27 min |
| Jun 12, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Page | 45 min |
| Jun 12, 6:24 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.